Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

September 26, 2012Okfuskee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Sep 26, 2012, 3:02 PM CDT for Okfuskee County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2012, 3:02 PM CDT (20:02 UTC)
Expired
Sep 26, 2012, 3:30 PM CDT
In force
28 min
Issued by
NWS Tulsa, OK

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 95 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-540 J/kg
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WWUS84 KTSA 262002
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT WED SEP 26 2012

OKZ065-262030-
OKFUSKEE OK-
302 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     SOUTHERN OKFUSKEE

AT 302 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF CLEARVIEW...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WELEETKA...BEARDEN...CLEARVIEW AND
PHAROAH.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3545 9609 3528 9610 3528 9644 3541 9644
TIME...MOT...LOC 2002Z 257DEG 17KT 3533 9625

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 26, 12:18 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Sep 26, 12:18 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1218 PM CDT WED SEP 26 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED SHOWERS AND THUNDERSTORMS MAY AFFECT THE NORTHWEST
ARKANSAS TAF SITES OVER THE NEXT FEW HOURS AS A MID-LEVEL
SHORTWAVE MOVES ACROSS THE AREA. VFR CONDITIONS
ARE EXPECTED FOR MUCH OF THE PERIOD. HOWEVER...ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS MAY AFFECT THE AREA TAF SITES
LATER THIS EVENING INTO THURSDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 1047 AM CDT WED SEP 26 2012/

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTHEAST OKLAHOMA
THIS MORNING AS A MID-LEVEL SHORTWAVE MOVES ACROSS THE AREA. THIS ACTIVITY
WILL CONTINUE TO PUSH OFF EAST INTO NORTHWEST ARKANSAS LATER THIS MORNING
AND EARLY THIS AFTERNOON. COULD SEE SOME GUSTY WINDS AND SMALL HAIL WITH
THE STRONGER STORMS. HAVE LOWERED TEMPERATURES SLIGHTLY FOR THIS AFTERNOON
ACROSS NORTHEAST OKLAHOMA DUE TO THE RAIN AND CLOUD COVER.

MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND
INTO TONIGHT ALONG A WEAK SURFACE BOUNDARY THAT EXTENDS FROM WEST TO EAST
ACROSS OKLAHOMA FROM NEAR KGAG TO NEAR KMKO.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...10
Hazardous weather outlook, Sep 26, 12:52 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1252 PM CDT WED SEP 26 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1251 PM CDT WED SEP 26 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID TO LATE AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EAST-CENTRAL AND SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL MOVE ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THIS AFTERNOON...MAINLY EAST OF A VINITA TO
OKEMAH LINE. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE
AS THEY MOVE INTO A MORE FAVORABLE ENVIRONMENT. LARGE HAIL AND
STRONG GUSTY WINDS WILL BE THE CONCERN. ADDITIONAL THUNDERSTORMS
WILL BE POSSIBLE LATER THIS AFTERNOON ALONG OUTFLOW BOUNDARIES
THAT HAVE SET UP ACROSS THE REGION DUE TO THE MORNING CONVECTION.
SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS
EVENING AND OVERNIGHT AS A FRONTAL BOUNDARY APPROACHES THE
AREA FROM THE NORTH AND THUNDERSTORMS THAT DEVELOP OVER WESTERN
OKLAHOMA THIS AFTERNOON MOVE INTO THE AREA. THIS WILL LEAD TO A
THREAT OF HEAVY RAINFALL ACROSS NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS.

GUSTY SOUTH WINDS WILL CONTINUE TODAY ACROSS PARTS OF EASTERN
OKLAHOMA AND LEAD TO AN ELEVATED FIRE SPREAD POTENTIAL...MAINLY
ACROSS EAST CENTRAL OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL GRADUALLY SHIFT SOUTH THROUGH THE
WEEKEND WITH PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS.
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED DURING THIS
TIME...HOWEVER HEAVY RAINFALL WILL BE POSSIBLE AS REPEATED ROUNDS
OF STORMS MAY AFFECT A PARTICULAR AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 26, 1:35 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT WED SEP 26 2012

ARZ011-261915-
MADISON AR-
135 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CENTRAL MADISON

AT 135 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
GEORGETOWN...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HARMONY...GEORGETOWN...RED STAR...
WEATHERS...HUNTSVILLE...AURORA...KINGSTON...WITTER AND JAPTON.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3597 9345 3594 9348 3593 9348 3592 9350
      3585 9352 3588 9387 3612 9387 3612 9347
      3609 9347 3608 9344
TIME...MOT...LOC 1835Z 267DEG 21KT 3600 9375
Special weather statement, Sep 26, 1:47 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
147 PM CDT WED SEP 26 2012

OKZ065-066-071-261930-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
147 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     WESTERN MCINTOSH

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN OKFUSKEE

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

AT 147 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WELEETKA...
MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WILSON...WELEETKA...CLEARVIEW...PHAROAH...
HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER...MORRIS...
VIVIAN...STIDHAM...PIERCE AND HITCHITA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3547 9631 3566 9584 3530 9560 3524 9599
      3529 9599 3528 9618
TIME...MOT...LOC 1847Z 230DEG 24KT 3535 9611
Local storm report, Sep 26, 1:58 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     HAIL             3 E WELEETKA            35.34N 96.08W
09/26/2012  E1.50 INCH       OKFUSKEE           OK   EMERGENCY MNGR

&&

EJC
Special weather statement, Sep 26, 2:22 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
222 PM CDT WED SEP 26 2012

OKZ068-069-262015-
ADAIR OK-CHEROKEE OK-
222 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE

IN NORTHEAST OKLAHOMA
     CENTRAL ADAIR

AT 223 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF BUNCH...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL...BUNCH...
BARON...WESTVILLE AND ADAIR STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3603 9454 3567 9448 3568 9485 3581 9487
TIME...MOT...LOC 1923Z 250DEG 17KT 3578 9479
Special weather statement, Sep 26, 3:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT WED SEP 26 2012

OKZ065-262030-
OKFUSKEE OK-
302 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     SOUTHERN OKFUSKEE

AT 302 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF CLEARVIEW...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WELEETKA...BEARDEN...CLEARVIEW AND
PHAROAH.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3545 9609 3528 9610 3528 9644 3541 9644
TIME...MOT...LOC 2002Z 257DEG 17KT 3533 9625

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 12:19 AM CDTSpecial Weather StatementTSACreek26 min
Sep 26, 12:55 AM CDTSpecial Weather StatementTSACreek, Okfuskee, Pawnee50 min
Sep 26, 1:47 PM CDTSpecial Weather StatementTSAMcIntosh43 min
Sep 26, 1:50 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee55 min
Sep 26, 2:22 PM CDTSpecial Weather StatementTSAAdair53 min
Sep 26, 2:42 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Pittsburg63 min
Sep 26, 3:36 PM CDTSpecial Weather StatementTSAOkfuskee24 min
Sep 26, 3:45 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg60 min
Sep 26, 4:00 PM CDTSpecial Weather StatementTSAMcIntosh30 min
Sep 26, 4:21 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Pittsburg54 min
Sep 26, 4:41 PM CDTFlash Flood WarningTSAMcIntosh4 hr
Sep 26, 4:55 PM CDTFlash Flood WarningTSAPittsburg4 hr
Sep 26, 5:13 PM CDTSevere Thunderstorm WarningTSAPittsburg62 min
Sep 26, 6:00 PM CDTSpecial Weather StatementTSAPittsburg45 min
Sep 26, 6:02 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa27 min
Sep 26, 6:10 PM CDTSpecial Weather StatementTSALatimer, Pittsburg50 min
Sep 26, 1:35 PM CDTSpecial Weather StatementTSAMadison40 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.